I have severe swelling after juvederm injections in the corners of my mouth and my upper lip done at a clinic, 4 the 1 time. iced on and off since the 7 hrs ago that I had treatment. I also took ibuprofen (2 Advil) about an hr ago and an Antihistamine (Dayhist Allergy/Clemastine Fumarate 1.34mg ). I can barely close my mouth. I'm swollen around the nose area, up the jaw line and in the lymph nodes in my neck. The area they injected in the corners has lumps the size of a melon balls.
Can an Emergency Room Do Anything About Severe Swelling from Juvederm Injections?
Doctor Answers 7
Can an ER do anything about severe swelling after Juvederm in lips?
An ER may be able to help you, but it will take longer to sort it out and it will definitely be more costly. You will be better served by the provider that injected your Juvederm in the first place. You may need require a steroid to reduce the swelling but you may also need some hyaluronidase if the Juvederm has caused a vascular compromise to the lips. You need to seek medical attention immediately.
Have a question? Ask a doctor
Emergency room to care for swelling post juvederm
Your injector should be the first person to contact. If you are unable to see him/her immediately, then an emergency room should be able to control the situation until your injector or an experienced and expert board certified plastic surgeon can consult.
Swelling post injection
If you can go back to your orginal doc that's fine but if it is after hoursd I would go to your local emergenvy room.Thay can give you soem IV meds to control the reaction.
You might also like...
Swelling After Juvederm
The swelling and reactions you describing sound like they need to be addressed as soon as possible. However, the emergency room physicians are not skilled at dealing with injectables and their complications. If you were injected by a dermatologist or plastic surgeon, go back to them to be evaluated. If you were not, you need to find a dermatologist or plastic surgeon who is experienced in fillers.
Swelling after Juvederm injection is treated differently if it is right away, weeks or months later
There are a few reasons why lips swell after juvederm injection. First is a swelling response to being "stuck" with a needle. Next is bleeding that can occur since there is a large vein and artery in the lip. For delayed swelling, sometimes hyaluronic acid products absorb fluid at a later date, but that is more common around the eyes.
If the lip turns dark and very painful right after injection, that is the only emergency.
As for treatment, the best person to address swelling is the doctor who did the injection. They know where and how much was injected. Emergency room doctors don't generally perform filler injections and might not be the best person to treat the side effects.
Any filler complications or questions must be examined by the doctor who did the injection and diagnose and treat. See your physician who injected you immediately
Emergency Room after Filler Injections
I would be hard-pressed to tell you to visit an ER. While they are extremely experienced in emergencies, many ERs are a bit lacking when it comes to cosmetic procedures. But if you feel like this is an emergency, then you should go. If you are swollen in areas that weren't injected, like your jawline and lymph nodes, it sounds like an allergy attack of some kind (some Juvederm has lidocaine in it and although exceptionally rare, some people are allergic to lidocaine.)
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.